After being back on Adderall for about 5 months now, I've begun to notice the dreaded (and inevitable) tolerance that accompanies the usage of just about anything over time, return. I've started taking 1/2 teaspoon of sodium bicarbonate (baking soda) in the a.m. mixed with 4 oz of water as it's fairly well known to affect the gastric pH, thus intensifying not only the effect, but prolonging the duration as well by prohibiting the normal time of elimination by the kidneys. Of course there's the hypertensive effect (on top of that caused by the amphetamines themselves) as well as the dehydration factor associated with high amounts of sodium that I need to consider. What I would be interested in knowing is if there's anyone who's had first-hand experience with this. And if so, would you mind sharing your own experiences? Thanks.
Jsc,,, No i don't believe this is going to hurt but i hope you are telling your doctor of any encluding this that you are taking..But really this is pretty safe and has been used by people for years i would not worry but if the meds don't seem like they should be working get in and talk to your doctor..Chuck.1957
There is only a moderate risk in combining these agents. Other than the effects you mentioned, the only one I would be concerned about is the risk of seizure. Several factors to take into consideration are: 1) What is the strength of dose of Adderall 2) How much Sodium Bicarbonate are you taking 3) Do you or anyone in your biological family have a history of incidents of seizure or seizure disorder 4) Do you have other medication in your regimen that reduces the seizure threshold (SSRI, SNRI, and others can also lead to a potentially life threatening condition called Serotonin Syndrome). Honestly, I take Adderall 20mg three times a day and I pop a Tums (Calcium Carbonate, but in the same class as Sodium Bicarbonate) and it helps with the efficacy and half-life elimination. Be careful because the alkalizing effect may lead to urinary troubles including painful urination, urinary hesitation and urinary retention; all which need a Doctor's care. Another way you can affect the efficacy is to give yourself a med vacation for a couple of days. If you have 1 or preferably 2 days where you don't need to be particularly focused and can sacrifice not taking the Adderall, it gives the brain chemistry time to revert to your pretreatment state. Reintroducing the Adderall after a couple days off can help you get the desired effect. I agree that you should inform your doctor but they are not likely to be concerned if you have no history of seizure and are tolerating the cardiovascular effects. Invest in a home blood pressure monitor and check it periodically to make sure that you are not hypertensive.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 30 Apr 2010 • 3 answers
Posted 28 May 2010 • 1 answer
Posted 12 Sep 2010 • 2 answers
Posted 27 Jul 2012 • 3 answers
Posted 29 Sep 2014 • 1 answer